Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 19, 2016, 1:59 PM CDT for Brewster County, Texas. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 1:59 PM CDT (18:59 UTC)
- Expired
- Aug 21, 2016, 1:16 PM CDT
- In force
- 47 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 13.92 ft at Aug 19, 2016, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS44 KMAF 191859
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 PM CDT FRI AUG 19 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Recent heavy rain in the area has resulted in water flowing into the drainage
basins running into the Rio Grande. This has contributed to water rising to
above flood stage at Boquillas-Rio Grande Village on the Rio Grande. Water
levels are expected to continue to rise into this evening and fall below
flood stage tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening or tomorrow morning.
&&
TXC043-201059-
/O.NEW.KMAF.FL.W.0004.160819T1859Z-160821T1816Z/
/BOQT2.2.ER.160819T1755Z.160820T0000Z.160820T0616Z.NO/
159 PM CDT FRI AUG 19 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* until Saturday morning, or until the warning is cancelled.
* At 1 PM Friday the stage was 13.1 feet (4.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue rising to near 15.2 feet (4.6
meters) by this evening. The river will fall below flood stage
after midnight tonight.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 14.9 feet (4.5 meters) on
Aug 29 2008.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sat Sat
7PM 1AM 7AM 1PM
Boquillas-Rio 12.0 13.0 13.1 Fri 1 PM 15.2 13.1 10.9 7.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sat Sat
7PM 1AM 7AM 1PM
Boquillas-Rio 3.7 4.0 4.0 Fri 1 PM 4.6 4.0 3.3 2.3
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$1 follow-up statement
591
WGUS84 KMAF 201359
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
859 AM CDT SAT AUG 20 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Recent heavy rain in the area had resulted in water flowing into the drainage
basins running into the Rio Grande. This contributed to water rising to
above flood stage at Boquillas-Rio Grande Village on the Rio Grande. Water
levels had crested and have fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued.
&&
TXC043-201429-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-160821T1816Z/
/BOQT2.1.ER.160819T1755Z.160819T1900Z.160819T2022Z.NO/
859 AM CDT SAT AUG 20 2016
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 8AM Saturday the stage was 8.3 feet (2.5 meters).
* Fell below flood stage at 15:22 PM Friday.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will continue to fall to 6.1 feet (1.9 meters)
by tomorrow morning.
This crest compares to a previous crest of 13.0 feet (4.0 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 8.3 Sat 8 AM 6.1 3.9 3.4 3.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 2.5 Sat 8 AM 1.9 1.2 1.0 1.0
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 19, 11:57 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 19, 11:57 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1157 AM CDT FRI AUG 19 2016 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail at all area terminals this afternoon, although KFST could be affected by TSRA. MVFR, if not IFR, ceilings could form late tonight and have included these at KMAF then. A cold front will move south through area Saturday morning with gusty winds behind it. More showers and thunderstorms will form along and behind the front Saturday, but will likely occur beyond 20/18Z. && .PREV DISCUSSION... /issued 1041 AM CDT FRI AUG 19 2016/ A Mesoscale Convective Vortex translating northward over eastern Coahuila is aiding shower and thunderstorm development over the Big Bend region this morning, with additional showers and storms forming over the western Low Rolling Plains, eastern Permian Basin and Lower Trans Pecos under a moist mid level shear axis. Expect widespread convection to persist over the Big Bend region into the Lower Trans Pecos this afternoon. Will send an update to increase PoPs over these areas and lower temperatures this afternoon. Will also add isolated storms over southeast New Mexico and the rest of the Permian Basin since visible satellite imagery is indicating cumulus already developing in these areas. The rest of the forecast looks fine, so an update will follow shortly. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 71 88 68 / 30 20 50 40 Carlsbad 94 69 88 67 / 20 10 30 30 Dryden 84 72 92 72 / 60 30 40 40 Fort Stockton 88 69 90 66 / 30 10 40 40 Guadalupe Pass 89 65 82 61 / 20 10 30 30 Hobbs 90 65 83 62 / 20 20 40 30 Marfa 83 58 85 57 / 40 20 40 40 Midland Intl Airport 91 70 88 67 / 20 10 40 30 Odessa 92 70 88 67 / 20 10 40 30 Wink 95 71 92 69 / 20 10 40 40 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Aug 19, 1:52 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT FRI AUG 19 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT FRI AUG 19 2016 /1252 PM MDT FRI AUG 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH SCATTERED THUNDERSTORMS OVER THE BIG BEND AREA, LOWER TRANS PECOS AND EASTERN PERMIAN BASIN TODAY AND TONIGHT. MORE ISOLATED STORMS ARE EXPECTED ELSEWHERE, WHICH COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO THE AREA SATURDAY AND PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT, WITH THE BEST CHANCE OF RAIN SHIFTING OVER SOUTHWEST TEXAS SUNDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT, BUT SOME STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING STRIKES TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:30 PM CDT | Areal Flood Advisory | MAF | Andrews | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.